Jump to content

Gabitril


scamelo
 Share

Recommended Posts

Before I found out I had POTS ( last week) I went to a psychologist for the first time for my constant internal tremors that started about September.

No dr. can tell me what they are from so many assumed its anxiety. Had tons of blood workd and tests.

I get internal tremors most of the day and if I wake up in middle of the night.

small pieces of ativan help.

The psyche wants to start me on Gabitril. He does not know yet I have POTS.

Anyone tried Gabitril?

I had more tremors and shakes with the 2 doses of florinef I took on Friday and Saturday. I though it was the lopressor, so I did not take it on Saturday but trembled more then ever.

I will try the Lopressor again after I calm down

Anyone one or tried Gabitril?

Thanks

Silvia

Link to comment
Share on other sites

Please be careful what medication you try. I often get tremors. Sometimes they only last a while and sometimes I can go the whole day. I have mild shaking to breaking a bed shakes. When I have a bad attack I go for an aterax injection at my doctor, (Hurts like ****) but calm the body almost instantly. Stress is a big factor and then you have attacks for no reason at all. I have learnt to control my attacks by breathing slowly, taking my tablets and trying to stay as calm as possible. Sometimes this works other times I get rushed to the doctor.

Don’t just take any medication. Make sure that the doctor you are with KNOWS what POTS is and is not pretending. If you take the wrong medication you can just make yourself worst. Don’t trust just anyone when it comes to prescribing medication. I trusted a pharmacy recently and ended up at the doctor with heart problems less than 24 hours later. Find a good doctor. :P

Link to comment
Share on other sites

Thanks for the information and your concern

This is all new to me

My internal shakes are daily since this all started a few months ago.

I have been taking ativan to control them as needed. It is very addictive and I only take small pieces

seemed like the florinef make me shake more on the first dose, but don't know for sure if its coincidence or not.

Tried lopressor again this morning, first dose I took with the florinef and I shook more than usual,

I hate this

Silvia

Link to comment
Share on other sites

Don’t give up and keep talking to all of us. We will help you all the way. I waited 9 years for a good doctor. Try and find a good doctor who cares about you and is willing to work with you as an individual. You are your own unique person who is going to react differently to every situation. I see my doctor once a month and we discuss my month and the symptoms that a predominantly present at that stage. We review my medication and make plans for the future. You must know nothing is going to cure you and you are mentally going to have to fight this thing with all you have. Don’t give up and keep educating yourself and keep going for more advice and tests. Until you are satisfied you have a strong team of doctors/cardiologists/dieticians and psycho’s to work with you.

I have learn to accept if a normal person will react in a certain way. I am going to react exactly the opposite. Just as an example coffee makes me sleep. :P

Link to comment
Share on other sites

Just make sure all your doctors are aware of all the medications you are taking, as some may not work well or may not be compatible when taken with others. Hopefully the doctor who diagnosed you is knowledgeable about POTS. I understand what you are going through right now. It is pretty much ****. But, there is a lot of reason to hope that you can manage this problem to the point of feeling reasonably well again. Try not to get too down (much easier said than done.) I think I already said in another message, I used to have bad tremors, and now a year later I barely have them at all. It may take you and your doctor awhile to find the right dose and combo of medications. You may also need to try dietary changes and physical therapy.

Take care, Katherine

Link to comment
Share on other sites

You guys are really great. I love this board.

Katherine

What did you do to get rid of your tremors? Since I get mind daily and they are internal no one has an explanation. Besides being tired, that is the hardest thing.

Ativan does get rid of them and that is used for anxiety, but it does control the CNS, so who knows.

I got my diagnosis at the Cleveland Clinic last week, so I have not talked to my Dr's yet. Waiting for the report to come to me so I can show them etc.

If something worked for you with the tremors let me know

I am trying to eat salt, boy is it hard when your not used to eating it.

Silvia

Link to comment
Share on other sites

Silvia

I didn't take any medication specifically for the tremors. I have only taken a low dose of beta blocker (5 mg a day of pindolol, down from 10 initially) and a low dose of an SSRI and salt and fluids. Somehow, my body repaired itself over time. I still need the beta blocker, I think, b/c if I skip the dose, my heartrate is quite high. I am assuming the SSRI has also helped.

A book that I found quite helpful and hopeful to me as I went through this was Spontaneous Healing by Dr. Andrew Weil. He doesn't discuss POTS, but he describes in detail how all kinds of people overcame all kinds of illnesses. And he also recommends some very basic tenets for approaching illness. I found his breathing exercises helpful too (described in the book).

Your tremors sound very uncomfortable and I am sure, disconcerting. If you are like most people with POTS, you will be able to find a reasonable degree of relief eventually. Keep talking to your doctor(s). I hope you have one who is knowledgeable about POTS.

Katherine

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...